Lotemp/Lotemp Kids

Lotemp/Lotemp Kids

paracetamol

Manufacturer:

Biolab

Distributor:

Biopharm
Full Prescribing Info
Contents
Paracetamol.
Description
Lotemp/Lotemp Kids susp: Each 1 teaspoonful (5 ml) contains Paracetamol 120 mg.
Action
PHARMACOLOGY: Pharmacodynamics: Paracetamol acts on the hypothalamus to produce antipyresis; heat dissipation is increased as a result of vasodilation and increased peripheral blood flow. The drug is a weak COX-1 and COX-2 inhibitor in peripheral tissues. Paracetamol lacks anti-inflammatory properties, does not affect uric acid levels, and does not inhibit platelet function.
Pharmacokinetics: Absorption: Paracetamol is absorbed rapidly, and peak plasma levels are reached in 30 - 60 minutes.
Distribution: Paracetamol is rapidly and uniformly distributed into most body tissues. About 25% of paracetamol in blood is bound to plasma proteins.
Metabolism: Approximately 90% of paracetamol usually undergoes hepatic conjugation with glucuronide (40 - 67%) and sulfate (20 - 46%) to form inactive metabolites that are excreted in the urine. A small amount (5 - 10%) usually are oxidized by cytochrome P-450-dependent pathways to a toxic metabolite, N-acetyl-p-benzoquinoneimine (NAPQI). NAPQI is detoxified by glutathione and eliminated in urine and/or bile, and any remaining toxic metabolite may bind to hepatocytes and cause cellular necrosis.
Elimination: The elimination half-life of paracetamol is about 2 - 3 hours. Less than 5% of paracetamol is excreted unchanged.
Indications/Uses
Relieves fever and pain.
Dosage/Direction for Use
Lotemp/Lotemp Kids susp: Children may receive the following doses every 4-6 hours as necessary. Dosage should not exceed than 5 times daily.
Containing 30 ml with dropper: Children 4 - 5 months: 2 droppers (2.4 ml).
Children 2 - 3 months: 1 ½ droppers (1.8 ml).
Neonate - 1 month: 1 dropper (1.2 ml).
Containing 60 ml with teaspoon: Children 3 - 6 years: 1 - 2 teaspoonfuls (5 - 10 ml).
Children 1 - 3 years: ½ - 1 teaspoonful (2.5 - 5 ml).
Children 6 months - 1 year: ½ teaspoon (2.5 ml).
Shake well before use.
Overdosage
Symptoms: In the first 24 hours: nausea, vomiting, abdominal pain, diaphoresis and pallor. Liver function tests may be normal.
In 24 to 36 hours: right upper quadrant pain and elevation of liver function test (e.g. ALT, AST, bilirubin, PT).
In 72 to 96 hours: fulminant hepatic failure, encephalopathy, AST and ALT levels of more than 10,000 units/L, abnormal PT appear.
Young children who received paracetamol dosages exceeding those recommended (10 - 15 mg/kg per dose with a maximum of 5 doses per day) appear to be less likely to develop hepatotoxic effects than adults.
Treatment: If the overdose has been taken within 1 hour, treatment with activated charcoal may reduce paracetamol absorption should be considered. Plasma or serum paracetamol concentrations should be determined as soon as possible, but no sooner than 4 hours after ingestion (to ensure that peak concentrations have occurred).
After ingestion more than 24 hours, treatment with N-acetylcysteine with an oral or IV loading dose is effective in adults and pediatric patients.
Contraindications
Hypersensitivity to paracetamol or any other ingredients in LOTEMP (Paracetamol Paediatric Suspension).
Special Precautions
Advise patients to stop use and ask a healthcare provider if pain gets worse or lasts for more than 5 days, fever gets worse or lasts for more than 3 days, redness or swelling is present or new symptoms occur.
Paracetamol may cause liver damage.
Dosage should not exceed 4 g daily.
Use in Children: Parents should be cautioned not to use products concomitantly with paracetamol in children because of the potential for overdoses.
Use In Pregnancy & Lactation
Pregnancy: Category B. Paracetamol crosses the placenta. It is routinely used during all stages of pregnancy; when used in therapeutic doses, paracetamol appears to be safe for short - term use. Continuous high daily dosage probably caused severe anemia in a mother, and the neonate had fatal kidney disease.
Lactation: Paracetamol is excreted in breast milk in low concentrations, no adverse reactions in breast - feeding infants were reported.
Adverse Reactions
Hypersensitivity: Rash (erythematous, pruritic maculopapular rash, urticaria).
Hepatic: Mild increase in liver enzymes (reversible after drug withdrawn), hepatotoxicity, overdosage of paracetamol is the leading cause of acute liver failure.
Hematologic: Thrombocytopenia, pancytopenia, leucopenia, neutropenia.
Skin: Paracetamol associated with Stevens-Johnson Syndrome (SJS), toxic epidermal necrolysis (TEN) and acute generalized exanthematous pustulosis (AGEP).
Drug Interactions
Alcohol: Alcohol may increase the risk of paracetamol - induced hepatotoxicity.
Anticonvulsants (e.g. phenytoin, barbiturates, carbamazepine): Chronic or large doses of anticonvulsants induce hepatic microsomal enzymes may increase paracetamol - induced hepatotoxicity. The therapeutic effects of paracetamol may be reduced with anticonvulsants therapy.
Oral anticoagulant (e.g. warfarin): Paracetamol appears to increase the antithrombotic effect of warfarin in a dose - dependent manner. Although the precise mechanism of the described interaction is not known, it has been suggested that paracetamol (particularly when administered in large doses) can inhibit metabolism of warfarin probably via inhibition of the cytochrome P-450 microsomal enzyme system, resulting in increased blood concentrations of warfarin. The international normalized ratio (INR) or prothrombin time (PT) should be monitored more frequently and warfarin dosage adjusted as needed.
Isoniazid: Risk of hepatotoxicity is substantially increased in patients ingesting larger than recommended dosages of paracetamol while receiving isoniazid.
Phenothiazines: The possibility of severe hypothermia should be considered in patients receiving concomitant phenothiazine and antipyretic therapy.
Sulfinpyrazone: Coadministered paracetamol with sulfinpyrazone may be increased paracetamol - induced hepatotoxicity. The therapeutics effects of paracetamol may be reduced with sulfinpyrazone therapy.
Lamotrigine: With chronic administration of paracetamol, serum lamotrigine concentrations may be reduced (producing a decrease in therapeutic effects).
If an interaction is suspected, adjust the dose of lamotrigine if needed.
Storage
Store below 30°C.
MIMS Class
Analgesics (Non-Opioid) & Antipyretics
ATC Classification
N02BE01 - paracetamol ; Belongs to the class of anilide preparations. Used to relieve pain and fever.
Presentation/Packing
Lotemp: Susp 120 mg/5 mL (pink, viscous with strawberry flavor) x 60 mL. Lotemp Forte: Susp 250 mg/5 mL x 60 mL. Lotemp Kids: Susp 120 mg/5 mL x 60 mL.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Already a member? Sign in